News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: distended abdomen / bloated?


 cybrwolf - Wed Jul 25, 2007 1:07 pm

I am almost 40 - mainly my problem is the last 6 months I have noticed a bit of weight gain and my lower abdomen has gotten distended, almost looking early pregnancy. I have never been pregnant, was on birth control pill for over 20 years, then went to depo shots about a year & half ago. I know depo is known to add to weight gain, but I exercise regularly, cardio & weight lifting 5 days/week, and am a bit surprised.

I have made a point to be even more careful about what I eat and quantities I eat, and even increased workouts, but still having the problem. I am on no other medication other than depo, and I take multi vitamins.

I don't have insurance, so would like to see if I could get some ideas of what directions or tests I should look at, since I don't want to have a bunch of exploratory type of 'maybe it's this' testing ~ would like to narrow the possibilities down a bit.
 Dr. Chan Lowe - Fri Aug 03, 2007 7:08 pm

User avatar Hi Cybrwolf,

I am actually fairly suspicious that this weight gain may be related to the depo. This form of contraception is very well known to cause some weight gain. Unfortunately, sometimes it is very difficult to prevent.

As you are doing, having a proper diet and exercise are crucial. Even with this, though, sometimes women still gain weight. Some women end up going off the depo because the weight gain is too much for them.

You may want to talk with your doctor about this.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here